MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X1JADIJJ
Medical Device Problem Codes Erratic or Intermittent Display (1182); Device Emits Odor (1425); No Flow (2991); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a patient information and section e initial reporter cannot be provided due to japanese privacy regulations.Section e.Japan medtronic personnel reported event to manufacturer on behalf of the customer.The device is expected to be evaluated.Device logs obtained on 08-dec-2025.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that while in use on a patient, this 980 ventilator had a "popping sound and a burning smell".Ventilation continued, but the screen blacked out and a red "warning lamp" turned on.There was no injury to the patient.Although it was reported that ventilation continued, a review of the logs indicate the ventilator had a loss of ventilation.
 
Additional Manufacturer Narrative
Section d9 was updated due to device evaluation.Section h6 evaluation codes were updated due to device evaluation: method code (annex b) remove b24 and add b01 result code (annex c) remove c21 and add c13 conclusion code (annex d) remove d16 and add d14, d02 component code (annex g) remove g07003 and add g02005 h3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that while in use on a patient, this 980 ventilator had a "popping sound and a burning smell".Ventilation continued, but the screen blacked out and a red "warning lamp" turned on.Although it was reported that ventilation continued, a review of the logs indicate the ventilator had a loss of ventilation (lov).The device was available for evaluation.The service personnel (sp) inspected the ventilator, found unit had a burnt smell and alarmed upon power up.Sp replaced the direct current (dc) to dc converter printed circuit board assembly (pcba) which had an evidence of thermal damage.Further, sp found unit's battery warning light was red and replaced the battery.Sp was unable to duplicate the screen blank out issue.Additionally, sp found the unit failed atmospheric pressure calibration and replaced the inspiratory flow module (ifm) printed circuit board assembly (pcba).The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.The cause of the burning and popping sound which resulted unit to enter lov, was isolated in the field to potential fault in dc-dc converter pcba.The cause of the issue of unit had red warning lamp on was isolated to potential fault in the battery.The cause of the secondary issue of atmospheric calibration failure was isolated to potential fault in ifm pcba.The events are included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23944519
Report Number8020893-2026-00001
Device Sequence Number16133676
Product Code CBK
UDI-Device Identifier10884521171558
UDI-Public(01)10884521171558(11)170313
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X1JADIJJ
Device Catalogue Number980X1JADIJJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/02/2026
Supplement Report FDA Received Date06/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown